Advertisement

What does it mean if my mother's PT/INR test result is too high?

If your mother's PT/INR test result is too high, it means that her dose of warfarin is too high, her blood is clotting too slowly and she is at risk of bleeding.  If, on the other hand, her PT/INR test result is too low, her dose of warfarin may not be high enough to protect her blood from clotting. In that case, her warfarin dose should be increased. Your mother's doctor will increase or decrease the dose according to her PT/INR test result.

Continue Learning about Anticoagulant

When should I call the doctor while on anticoagulant injections?
Intermountain HealthcareIntermountain Healthcare
Call the doctor if you notice these symptoms while taking anticoagulant injections:     • excessiv...
More Answers
What are side effects of anticoagulants?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
Anticoagulants increase the risk of serious, even fatal, bleeding. Other side effects of warfarin an...
More Answers
What does it mean if my child's PT/INR test result is too high?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
If your child's PT/INR test result is too high, it means that her blood is clotting too slowly a...
More Answers
How can anticoagulants affect oral surgery?
American Dental AssociationAmerican Dental Association
Reduced blood clotting is a side effect of aspirins and anticoagulants, such as heparin or warfa...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.